Home > Research > Publications & Outputs > Extension of derivations, and Connes-amenabilit...

Associated organisational unit

Electronic data

  • 1307.6287v2

    Accepted author manuscript, 433 KB, PDF document

    Available under license: CC BY-NC-ND: Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License

Links

View graph of relations

Extension of derivations, and Connes-amenability of the enveloping dual Banach algebra

Research output: Contribution to journalJournal articlepeer-review

Published
Close
<mark>Journal publication date</mark>14/12/2015
<mark>Journal</mark>Mathematica Scandinavica
Issue number2
Volume117
Number of pages46
Pages (from-to)258-303
Publication StatusPublished
<mark>Original language</mark>English

Abstract

If $D:A \to X$ is a derivation from a Banach algebra to a contractive, Banach
$A$-bimodule, then one can equip $X^{**}$ with an $A^{**}$-bimodule structure, such that the second transpose $D^{**}: A^{**} \to X^{**}$ is again a derivation. We prove an analogous extension result, where $A^{**}$ is replaced by $\F(A)$, the \emph{enveloping dual Banach algebra} of $A$, and $X^{**}$ by an appropriate kind of universal, enveloping, normal dual bimodule of $X$.

Using this, we obtain some new characterizations of Connes-amenability of
$\F(A)$. In particular we show that $\F(A)$ is Connes-amenable if and only if
$A$ admits a so-called WAP-virtual diagonal. We show that when $A=L^1(G)$,
existence of a WAP-virtual diagonal is equivalent to the existence of a virtual
diagonal in the usual sense. Our approach does not involve invariant means for
$G$.